Alert archive / Nebraska / Wind Advisories in 2017
Wind Advisory 3, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Mar 7, 2017, 3:17 AM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Mar 7, 2017, 12:00 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2017, 3:17 AM CST (09:17 UTC)
- In effect from
- Mar 7, 2017, 12:00 PM CST
- Expired
- Mar 7, 2017, 3:41 PM CST
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2603 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- -227 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835 WWUS73 KOAX 070917 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 317 AM CST Tue Mar 7 2017 IAZ043-NEZ011-012-015>018-030>034-042>045-050-051-065-066-078-088- 089-072100- /O.NEW.KOAX.WI.Y.0003.170307T1800Z-170308T0000Z/ Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Seward-Lancaster-Saline-Jefferson-Gage- Including the cities of Onawa, Mapleton, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Seward, Milford, Lincoln, Crete, Wilber, Fairbury, and Beatrice 317 AM CST Tue Mar 7 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from noon today to 6 PM CST this evening. * TIMING...West to northwest winds will increase through the morning. Winds will be the strongest from mid to late afternoon before diminishing early this evening. * WINDS...Sustained winds of 20 to 35 mph with gusts to near 45 mph area expected. * IMPACTS...Strong winds will make driving difficult, especially on north-south roads. Lightweight outdoor objects could be blown around as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
275 WWUS73 KOAX 071654 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1054 AM CST Tue Mar 7 2017 IAZ055-056-069-079-080-090-091-NEZ052-053-067-068-090>093-080000- /O.EXA.KOAX.WI.Y.0003.170307T1800Z-170308T0000Z/ Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page- Douglas-Sarpy-Cass-Otoe-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, Nebraska City, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1054 AM CST Tue Mar 7 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect until 6 PM CST this evening. * TIMING...West to northwest winds will increase through the morning. Winds will be the strongest from mid to late afternoon before diminishing early this evening. * WINDS...Sustained winds of 20 to 35 mph with gusts to near 45 mph area expected. * IMPACTS...Strong winds will make driving difficult, especially on north-south roads. Lightweight outdoor objects could be blown around as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ043-NEZ011-012-015>018-030>034-042>045-050-051-065-066-078-088- 089-080000- /O.CON.KOAX.WI.Y.0003.170307T1800Z-170308T0000Z/ Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Seward-Lancaster-Saline-Jefferson-Gage- Including the cities of Onawa, Mapleton, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Seward, Milford, Lincoln, Crete, Wilber, Fairbury, and Beatrice 1054 AM CST Tue Mar 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...West to northwest winds will increase through the morning. Winds will be the strongest from mid to late afternoon before diminishing early this evening. * WINDS...Sustained winds of 20 to 35 mph with gusts to near 45 mph area expected. * IMPACTS...Strong winds will make driving difficult, especially on north-south roads. Lightweight outdoor objects could be blown around as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
875 WWUS73 KOAX 072141 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 341 PM CST Tue Mar 7 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-072245- /O.CAN.KOAX.WI.Y.0003.000000T0000Z-170308T0000Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 341 PM CST Tue Mar 7 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Omaha/Valley has cancelled the Wind Advisory. Westerly winds though will remain gusty through the evening hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 6, 10:49 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Mar 6, 10:49 PM CST, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1049 PM CST Mon Mar 6 2017
.UPDATE...
Issued at 532 PM CST Mon Mar 6 2017
Will be clearing tornado watches behind current line of storms,
with all of our CWA likely done with severe threat by 7 PM or so.
&&
.SHORT TERM...(tonight through Thursday)
Issued at 416 PM CST Mon Mar 6 2017
WV imagery this afternoon showing a positive tilt longwave trof
extending from western Canada down through the central Rockies
with a strong jet max...140kt...rounding the base. Meanwhile deep
surface low pressure was situated over eastern North Dakota with a
distinct dryline extending southward along the surface trof. Bit
further upstream...attendant cold front cutting through quickly
sweeping in through central South Dakota into eastern Colorado.
12z PWS plot indicated ample moisture on tap with values of 225%
above normal.
Thunderstorm activity is already firing along the dryline over the
CWA and moving into increasingly unstable environment...SB CAPES
2000J/KG. Deep shear quite impressive as well with 0-6km shear
values approaching 70kt. Expect activity to increase over the next
several hours along the I-80 corridor where boundary layer theta-E
convergence is progged to strengthen. Given the tremendous
environmental shear...there is a distinct possibility for severe
storms with large hail and perhaps one or two tornadic storms
through early evening over our entire IA CWA as well as extreme
southeast Nebraska.
Wednesday and Thursday...dry conditions and quiet weather expected
as large scale flow deamplifies somewhat with a weak upstream ridge
over the western CONUS and upper trof off the east coast.
.LONG TERM...(Thursday night through Monday)
Issued at 416 PM CST Mon Mar 6 2017
Next round of possible precipitation comes Friday night/Saturday
associated with a Pacific Northwest shortwave trof dropping into the
central Plains. ECM/GFS/CMC all in pretty good agreement activity
will occur along axis of strong mid layer ageostrophic forcing
extending from the Black Hills into the Mid MS Valley.
Precipitation type will likely be an issue with with enough cold
air filtering in from the north to provide a rain/snow
mix...mainly over the southern CWA. Another Pacific Northwest
shortwave coming early next week will bring precipitation chances
to the region.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1042 PM CST Mon Mar 6 2017
VFR conditions are expected through the TAF cycle, with ceilings
at KOFK/KOMA raising from lower-end VFR to just a few cirrus in
the next few hours. Gusty west-northwest winds will diminish
somewhat overnight, with more of a due westerly direction through
tomorrow. Wind speeds and gusts will increase again in the
afternoon and decrease after sunset. May see low-level wind shear
develop late tomorrow evening at KOMA/KLNK.
&&
.FIRE WEATHER...
Issued at 416 PM CST Mon Mar 6 2017
NAM12/GFS20/CMC are all indicating conditions will be favorable
again on Tuesday for extreme fire behavior over the Neb CWA and
possibly the IA CWA. All this in part to abundant dry
fuels...minimum RH 15-20%...and westerly wind gusts 25-35mph. Thus
will upgrade the Neb CWA to a Red Flag Warning and introduce a
Fire Weather Watch over the IA CWA.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Red Flag Warning from 11 AM to 7 PM CST Tuesday for NEZ011-012-
015>018-030>034-042>045-050>053-065>068-078-088>093.
IA...Fire Weather Watch from Tuesday morning through Tuesday evening
for IAZ043-055-056-069-079-080-090-091.
&&
UPDATE...Dergan
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...Mayes
FIRE WEATHER...DEEHazardous weather outlook, Mar 6, 7:33 PM CST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 733 PM CST Mon Mar 6 2017 NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- 071545- KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 733 PM CST Mon Mar 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY Another Red Flag Warning will be in effect Tuesday afternoon over eastern Nebraska. Dry fuels, combined with low relative humidities and strong westerly wind will contribute to extreme fire behavior over most of the region again on Tuesday. Thus outdoor burns are not recommended. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through Tuesday. IAZ043-055-056-069-079-080-090-091-071545- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE- 733 PM CST Mon Mar 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND TUESDAY A Fire Weather Watch is posted for Tuesday afternoon in southwest Iowa. Dry fuels, combined with low relative humidities and strong westerly wind could contribute to extreme fire behavior. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through early evening.
In the hours before
Special weather statement, Mar 6, 11:47 PM CST, 3 hours 30 minutes before
Special Weather Statement National Weather Service Omaha/Valley NE 1147 PM CST Mon Mar 6 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015-017-018-031>034- 042>045-050>053-066>068-089>093-070830- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Pierce-Wayne-Madison-Stanton-Cuming-Burt- Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy- Lancaster-Cass-Otoe-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Pierce, Plainview, Osmond, Wayne, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Lincoln, Plattsmouth, Nebraska City, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1147 PM CST Mon Mar 6 2017 ...Windy conditions to continue into the early morning hours... A band of strong northwest winds at 20 to 30 mph with gusts 40 to 50 mph will continue for parts of eastern Nebraska and push across western Iowa through the early morning hours. Use caution while traveling, especially on north to south roads. Zapotocny
Nearby
Wind Advisories in Nebraska, 2017Wind Advisories in Iowa, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.